Alert archive / Kansas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 229, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 21, 2025, 6:13 PM CDT for Lincoln County, Kansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2025, 6:13 PM CDT (23:13 UTC)
- Expired
- Jul 21, 2025, 7:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
County Lincoln County, KS
The radar
The Grand Island radar (KUEX), 143 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 953 J/kg
- Mixed-layer CIN
- -303 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -125 m²/s²
- 0-3 km storm-relative helicity
- -72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:29 PM CDT, 2 hours 44 minutes earlier. Its key messages:
- A strong to severe storm cannot be ruled out along I-70 this afternoon and evening.
- Dangerous heat gradually waning by mid-week.
- Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night.
- Heat likely to return this weekend into the beginning of next week.
Area forecast discussion, Jul 21, 3:29 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Wichita KS 329 PM CDT Mon Jul 21 2025 .KEY MESSAGES... - A strong to severe storm cannot be ruled out along I-70 this afternoon and evening. - Dangerous heat gradually waning by mid-week. - Periodic low storm chances late Wednesday through Friday. Best chances Thursday afternoon-night. - Heat likely to return this weekend into the beginning of next week. && .DISCUSSION... Issued at 328 PM CDT Mon Jul 21 2025 Morning elevated convection across northeast Kansas has left a diffuse outflow/differential heating boundary from approximately Salina to Chanute early this afternoon. This boundary extends further northwest into north-central Kansas where it meets the nose of a surface trough across western Kansas and far southern Nebraska. Additional storms have developed across north-central Kansas early this afternoon where these two features meet, and an outflow boundary from this convection will likely lead to additional development of showers and storms later this afternoon through tonight for locations mainly along and north of I-70. Shear is fairly modest (generally around 15 knots), but MLCAPE around 4000 J/kg could support a couple strong to severe storms along the I-70 corridor later this afternoon and this evening. Main concerns will be wind gusts around 50-60 mph, the potential for heavy rainfall, and frequent cloud-to-ground lightning. Surface convergence will wane tonight, and the mid-level baroclinic zone that was the catalyst for convection this morning will likely lift northward keeping rain chances well north of the CWA come Tuesday morning. Despite afternoon temperatures near the century mark Tuesday afternoon, gusty winds due to a tight pressure gradient along with surface winds being slightly west of due south should allow for moisture to mix out a bit better, and heat indices will struggle to get to or above 105 as result. However, we've elected to keep the Extreme Heat Warning for now given the longevity of heat indices of at least 105. The upper ridge moves eastward by Wednesday, and this will support afternoon temperatures being a little less hot than today and Tuesday. Again heat indices will struggle to reach 105 Wednesday afternoon given slightly "cooler" temperatures. Subtle mid/upper troughing will settle in across the central plains and will leave the door open for periodic storm chances Wednesday night through Friday. Though shear won't be stellar, 15 to 25 knots of 0-6 km shear, along with decent instability (despite fairly meager lapse rates) could support an isolated strong or severe storm or two, especially Thursday afternoon and evening. After Friday, long range global deterministic and ensemble models suggest a fairly robust, anomalously strong ridge developing across a large portion of the central CONUS. 50-70% probabilities of 500 mb heights exceeding the 99.5th percentile were noted on the EPS and GEFS later this weekend into early next week suggesting another prolonged period of hot temperatures across the forecast area. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1218 PM CDT Mon Jul 21 2025 Ongoing showers and storms across northeast Kansas have sent an outflow boundary south into southeast KS. This has resulted in northeast low level flow at KCNU. This boundary may become a focus for showers and storms in parts of the Flint Hills and southeast KS but confidence is low. Southerly winds are expected to return to southeast KS as we move into the afternoon hours. We may also see some storms drifting into central KS this evening but coverage is expected to remain isolated or widely scattered. Other isolated or widely scattered activity could develop late tonight after 08-09Z along the nose of the LLJ impacting parts of central KS including KSLN during the predawn hours on Tue. VFR will prevail at most locations with some southerly wind gusts to around 20 knots possible during the afternoon hours today and again on Tuesday. && .ICT WATCHES/WARNINGS/ADVISORIES... Extreme Heat Warning until 7 PM CDT Wednesday for KSZ032-033- 047>053-067>072-082-083-091>096-098>100. && DISCUSSION...JC AVIATION...MWM
Hazardous weather outlook, Jul 21, 3:39 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 339 PM CDT Mon Jul 21 2025 KSZ032-033-047>053-067>072-082-083-091>096-098>100-222045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 339 PM CDT Mon Jul 21 2025 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Isolated thunderstorms are possible across portions of central Kansas this afternoon and evening. The strongest storms may produce wind gusts near 60 mph and brief heavy rainfall. Heat indices up to 110 degrees are expected this afternoon across the entire area. Please refer to the Extreme Heat Warning for additional detail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Shower and thunderstorm chances return Wednesday night through Friday night, with the best chances being Thursday afternoon through Thursday night. Widespread severe weather is not expected. Heat indices will climb up to 110 degrees through at least Wednesday across much of the area. An Extreme Heat Warning is in effect through 7 PM Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 6:33 PM CDT | Severe Thunderstorm Warning | ICT | Saline | 27 min |
| Jul 21, 6:49 PM CDT | Flash Flood Warning | ICT | Lincoln | 5 hr |
| Jul 21, 6:59 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, Lincoln, Saline | 76 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.